Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 8, 2021, 3:00 PM EDT for Jefferson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 8, 2021, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WWUS83 KLMK 081900
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
300 PM EDT Tue Jun 8 2021
KYZ029-030-038-081930-
Jefferson-Bullitt-Spencer-
300 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SPENCER...EASTERN
JEFFERSON AND NORTHEASTERN BULLITT COUNTIES...
At 259 PM EDT, a strong thunderstorm was located over Pioneer
Village, moving northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, Shepherdsville, Lyndon, Middletown,
Douglass Hills, Hurstbourne, Anchorage, Pioneer Village and
Hurstbourne Acres.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3830 8553 3819 8541 3815 8542 3812 8533
3810 8531 3798 8565 3810 8580
TIME...MOT...LOC 1859Z 228DEG 14KT 3806 8563
$$
BTNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:42 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 8, 2:42 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Louisville KY 242 PM EDT Tue Jun 8 2021 .Short Term...(This evening through Wednesday) Issued at 234 PM EDT Tue Jun 8 2021 Large upper level currently centered over Missouri continues to influence our active weather patten of showers and storms. We've seen a few bands of showers and storms develop along the eastern periphery of the low this afternoon, and this activity will gradually push off to our north and northeast through the day. Overall environment is not supportive of severe storms this afternoon and evening. Deep layer shear is fairly weak (<25kts). While instability is fairly modest (1000-2000 J/KG), it is spread out over a "skinny" CAPE profile where lapse rates are poor. These types of profiles tend to result in limited updraft strength, and weaker updrafts will not be as likely to result in strong gusty surface winds when the storm collapses... or send hydrometers high/long enough above the freezing level to result in any meaningful hail. That's not to say we won't see an occasional strong storm that develops in a pocket of clearing and takes advantage of a localized area of enhanced CAPE... but think those will be quite uncommon compared to most convection that develops today. The "bigger" (albeit marginal risk) threat will be isolated flooding issues from training storms. Atmosphere is very juicy (+1.8" PWATs) and soundings show deep warm cloud layers supportive of t rainfall. torrential. The good news is that most of the convection is developing along east-west or northwest-southeast oriented bands with storm motions generally to the north and northeast. This should greatly limit any storm training threat and keep it isolated at best. Overnight, we should see a decrease in coverage or perhaps even a lull in activity before the next round of showers and occasional thunderstorms swing on through. This will likely continue well into tomorrow morning and afternoon, with much of the heavier showers and thunderstorms igniting during the afternoon with peak heating. The core of the upper level low currently in Missouri will be closer to us tomorrow, so winds aloft will be a bit weaker. Depending on how/where storms develop, there could be a slightly higher chance for flash flooding given slower storm motions and the potential for showers/storms to train. As a result, WPC has highlighted much of the region within a slight risk for excessive rainfall. && .Long Term...(Wednesday night through Tuesday) Issued at 240 PM EDT Tue Jun 8 2021 Wednesday Night through Friday...The upper level low (ULL) is progged to be over the OH Valley by Wednesday evening, which will result in continued unsettled weather across southern Indiana and central Kentucky. The ULL will begin to deepen slightly while also becoming absorbed into the main flow aloft by Thursday evening and into Friday. This period will be characterized by continued moisture rich flow due to the positioning of the ULL and ridging across the SE US resulting in PWATs near 2.00 inches and a persistent chance of showers and thunderstorms with greater chances being diurnally driven. With several days of repeated rainfall and the potential for showers and storms to drop heavy amounts of rain at any given location, WPC has included our area within a Day 2 Slight Risk for excessive rain. But confidence in any given location experiencing flood concerns is low at this point. Temperatures will remain near climatological norms with highs in the low to mid 80s and lows each morning in the upper 60s to low 70s. Dew points will also remain high with values in the upper 60s to low 70s. Saturday through Tuesday...GEFS plumes show diurnal peaks in 3-hr QPF dropping significantly by Saturday through Monday as the remnant trough of the ULL passes SE of KY allowing for low amplitude upper ridging to build in overhead. PWATs also take a dive with values between 1.20 to 1.50 inches as mid level flow takes on a drier northerly component. With that said, there will still be afternoon chances of isolated pop up showers Saturday, but coverage will be sparse. Otherwise, the area should remain mostly dry over the weekend and into the beginning of the work week. With less cloud cover, we'll see an increase in temperatures with daily highs reaching into the mid to upper 80s with some urban areas and typical hot spots possibly reaching 90. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Tue Jun 8 2021 Showers and storms have begun to blossom on radar this afternoon. Expect some of these to impact TAF sites and bring brief IFR/MVFR reductions to cigs/vis. Activity should taper down some this evening, but another round of showers will remain possible overnight. Shower activity could continue into the morning hours tomorrow after sunrise. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...CG Aviation...DM
Hazardous weather outlook, Jun 8, 2:47 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 247 PM EDT Tue Jun 8 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 247 PM EDT Tue Jun 8 2021 /147 PM CDT Tue Jun 8 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms could produce brief heavy rainfall and cloud to ground lightning. Gusty winds will be possible with a few stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Afternoon thunderstorms are possible through the weekend. Brief locally heavy rainfall is possible, and any thunderstorm will produce lightning. Some of this rain could result in localized low lying flooding. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report instances of heavy rainfall or flooding this week. DM/CG
In the hours before
Special weather statement, Jun 8, 1:09 PM EDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Louisville KY 109 PM EDT Tue Jun 8 2021 KYZ024-025-081745- Meade-Breckinridge- 109 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES... At 108 PM EDT/1208 PM CDT/, a strong thunderstorm was located 11 miles east of Hardinsburg, moving north at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Webster, Irvington, Ekron, Guston, Bewleyville, Basin Spring, Graysville, Corners, Rosetta and Haysville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3776 8622 3776 8633 3795 8635 3795 8617 TIME...MOT...LOC 1708Z 184DEG 12KT 3782 8626 DM
Special weather statement, Jun 8, 1:36 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
136 PM EDT Tue Jun 8 2021
KYZ041-042-081800-
Bourbon-Fayette-
136 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BOURBON AND NORTH
CENTRAL FAYETTE COUNTIES...
At 136 PM EDT, a strong thunderstorm was located 7 miles north of
Bryan Station, moving northeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paris and Loradale.
LAT...LON 3813 8438 3815 8448 3818 8447 3821 8440
3822 8442 3825 8442 3827 8444 3828 8444
3822 8427
TIME...MOT...LOC 1736Z 205DEG 9KT 3819 8440
DMSpecial weather statement, Jun 8, 1:37 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
137 PM EDT Tue Jun 8 2021
KYZ034-081800-
Shelby-
137 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SHELBY COUNTY...
At 137 PM EDT, a strong thunderstorm was located near Shelbyville,
moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Shelbyville, Mulberry, Hatton, Hooper, Middletown Heights, Bagdad,
Peytona, Clay Village, Hemp Ridge and Veachland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3824 8500 3820 8501 3811 8517 3817 8530
3833 8517
TIME...MOT...LOC 1737Z 222DEG 14KT 3819 8516
BTNSpecial weather statement, Jun 8, 2:41 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Louisville KY 241 PM EDT Tue Jun 8 2021 KYZ029-030-081915- Jefferson-Bullitt- 241 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON AND NORTHERN BULLITT COUNTIES... At 240 PM EDT, a strong thunderstorm was located near Shepherdsville, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Shepherdsville, Pioneer Village, Hollyvilla, South Park View, Fairdale, Minor Lane Heights, Okolona, Highview, Mount Washington and Hebron Estates. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3791 8577 3802 8590 3816 8571 3802 8553 TIME...MOT...LOC 1840Z 225DEG 15KT 3801 8577 BTN
Special weather statement, Jun 8, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
300 PM EDT Tue Jun 8 2021
KYZ029-030-038-081930-
Jefferson-Bullitt-Spencer-
300 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SPENCER...EASTERN
JEFFERSON AND NORTHEASTERN BULLITT COUNTIES...
At 259 PM EDT, a strong thunderstorm was located over Pioneer
Village, moving northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, Shepherdsville, Lyndon, Middletown,
Douglass Hills, Hurstbourne, Anchorage, Pioneer Village and
Hurstbourne Acres.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3830 8553 3819 8541 3815 8542 3812 8533
3810 8531 3798 8565 3810 8580
TIME...MOT...LOC 1859Z 228DEG 14KT 3806 8563
BTNThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:09 PM EDT | Special Weather Statement | LMK | Meade | 36 min |
| Jun 8, 1:36 PM EDT | Special Weather Statement | LMK | Bourbon | 24 min |
| Jun 8, 1:37 PM EDT | Special Weather Statement | LMK | Shelby | 23 min |
| Jun 8, 2:20 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jun 8, 2:38 PM EDT | Areal Flood Advisory | LMK | Franklin | 3 hr |
| Jun 8, 2:41 PM EDT | Special Weather Statement | LMK | Bullitt | 34 min |
| Jun 8, 3:46 PM EDT | Special Weather Statement | LMK | Clark, Madison | 44 min |
| Jun 8, 4:03 PM EDT | Areal Flood Advisory | LMK | Madison | 117 min |
| Jun 8, 4:48 PM EDT | Areal Flood Advisory | LMK | Anderson | 117 min |
| Jun 8, 7:11 PM EDT | Special Weather Statement | LMK | Hancock | 49 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | LMK | Hancock | 37 min |
| Jun 8, 7:49 PM EDT | Special Weather Statement | LMK | Crawford | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.